zbMATH — the first resource for mathematics

Law of the absorption time of some positive self-similar Markov processes. (English) Zbl 1241.60020
Summary: Let \(X\) be a spectrally negative self-similar Markov process with 0 as an absorbing state. In this paper, we show that the distribution of the absorption time is absolutely continuous with an infinitely continuously differentiable density. We provide a power series and a contour integral representation of this density. Then, by means of probabilistic arguments, we deduce some interesting analytical properties satisfied by these functions, which include, for instance, several types of hypergeometric functions. We also give several characterizations of the Kesten’s constant appearing in the study of the asymptotic tail distribution of the absorbtion time. We end the paper by detailing some known and new examples. In particular, we offer an alternative proof of the recent result obtained by V. Bernyk, R. C. Dalang and G. Peskir [Ann. Probab. 36, No. 5, 1777–1789 (2008; Zbl 1185.60051)] regarding the law of the maximum of spectrally positive Lévy stable processes.

60G18 Self-similar stochastic processes
60E07 Infinitely divisible distributions; stable distributions
60G51 Processes with independent increments; Lévy processes
33E30 Other functions coming from differential, difference and integral equations
60J25 Continuous-time Markov processes on general state spaces
Full Text: DOI Euclid arXiv
[1] Alberts, T. and Sheffield, S. (2011). The covariant measure of SLE on the boundary. Probab. Theory Related Fields 149 331-371. · Zbl 1244.60081
[2] Bernyk, V., Dalang, R. C. and Peskir, G. (2008). The law of the supremum of a stable Lévy process with no negative jumps. Ann. Probab. 36 1777-1789. · Zbl 1185.60051
[3] Bertoin, J. (1996). Lévy Processes. Cambridge Tracts in Mathematics 121 . Cambridge Univ. Press, Cambridge. · Zbl 0861.60003
[4] Bertoin, J. (2002). Self-similar fragmentations. Ann. Inst. H. Poincaré Probab. Statist. 38 319-340. · Zbl 1002.60072
[5] Bertoin, J. and Yor, M. (2002). The entrance laws of self-similar Markov processes and exponential functionals of Lévy processes. Potential Anal. 17 389-400. · Zbl 1004.60046
[6] Bertoin, J. and Yor, M. (2005). Exponential functionals of Lévy processes. Probab. Surv. 2 191-212 (electronic). · Zbl 1189.60096
[7] Bingham, N. H., Goldie, C. M. and Teugels, J. L. (1989). Regular Variation. Encyclopedia of Mathematics and Its Applications 27 . Cambridge Univ. Press, Cambridge. · Zbl 0667.26003
[8] Carmona, P., Petit, F. and Yor, M. (1997). On the distribution and asymptotic results for exponential functionals of Lévy processes. In Exponential Functionals and Principal Values Related to Brownian Motion. Bibl. Rev. Mat. Iberoamericana 73-130. Rev. Mat. Iberoamericana, Madrid. · Zbl 0905.60056
[9] Carmona, P., Petit, F. and Yor, M. (1998). Beta-gamma random variables and intertwining relations between certain Markov processes. Rev. Mat. Iberoamericana 14 311-367. · Zbl 0919.60074
[10] Dufresne, D. (1990). The distribution of a perpetuity, with applications to risk theory and pension funding. Scand. Actuar. J. no. 1-2, 39-79. · Zbl 0743.62101
[11] Dynkin, E. B. (1965). Markov Processes. Vols. I , II. Translated with the Authorization and Assistance of the Author by J. Fabius , V. Greenberg , A. Maitra , G. Majone. Die Grundlehren der Mathematischen Wissenschaften , Bände 121 122 . Academic Press, New York. · Zbl 0132.37901
[12] Gjessing, H. K. and Paulsen, J. (1997). Present value distributions with applications to ruin theory and stochastic equations. Stochastic Process. Appl. 71 123-144. · Zbl 0943.60098
[13] Kesten, H. (1973). Random difference equations and renewal theory for products of random matrices. Acta Math. 131 207-248. · Zbl 1084.35539
[14] Lamperti, J. (1972). Semi-stable Markov processes. I. Z. Wahrsch. Verw. Gebiete 22 205-225. · Zbl 0274.60052
[15] Lebedev, N. N. (1972). Special Functions and Their Applications . Dover, New York. · Zbl 0271.33001
[16] Matsumoto, H. and Yor, M. (2005). Exponential functionals of Brownian motion. I. Probability laws at fixed time. Probab. Surv. 2 312-347 (electronic). · Zbl 1189.60150
[17] Matsumoto, H. and Yor, M. (2005). Exponential functionals of Brownian motion. II. Some related diffusion processes. Probab. Surv. 2 348-384 (electronic). · Zbl 1189.91232
[18] Maulik, K. and Zwart, B. (2006). Tail asymptotics for exponential functionals of Lévy processes. Stochastic Process. Appl. 116 156-177. · Zbl 1090.60046
[19] Nørlund, N. E. (1955). Hypergeometric functions. Acta Math. 94 289-349. · Zbl 0067.29402
[20] Paris, R. B. and Kaminski, D. (2001). Asymptotics and Mellin-Barnes Integrals. Encyclopedia of Mathematics and Its Applications 85 . Cambridge Univ. Press, Cambridge. · Zbl 0983.41019
[21] Patie, P. (2007). Two-sided exit problem for a spectrally negative \alpha -stable Ornstein-Uhlenbeck process and the Wright’s generalized hypergeometric functions. Electron. Comm. Probab. 12 146-160 (electronic). · Zbl 1128.60031
[22] Patie, P. (2008). q -invariant functions for some generalizations of the Ornstein-Uhlenbeck semigroup. ALEA Lat. Am. J. Probab. Math. Stat. 4 31-43. · Zbl 1168.60011
[23] Patie, P. (2009). Exponential functional of a new family of Lévy processes and self-similar continuous state branching processes with immigration. Bull. Sci. Math. 133 355-382. · Zbl 1171.60009
[24] Patie, P. (2009). A few remarks on the supremum of stable processes. Statist. Probab. Lett. 79 1125-1128. · Zbl 1162.60325
[25] Patie, P. (2009). Law of the exponential functional of one-sided Lévy processes and Asian options. C. R. Math. Acad. Sci. Paris 347 407-411. · Zbl 1162.60015
[26] Patie, P. (2011). A Geman-Yor formula for one-sided Lévy processes. Univ. Libre de Bruxelles. Unpublished manuscript.
[27] Pierre, P. (2009). Infinite divisibility of solutions to some self-similar integro-differential equations and exponential functionals of Lévy processes. Ann. Inst. H. Poincaré Probab. Statist. 45 667-684. · Zbl 1180.31010
[28] Rivero, V. (2005). Recurrent extensions of self-similar Markov processes and Cramér’s condition. Bernoulli 11 471-509. · Zbl 1077.60055
[29] Titchmarsh, E. C. (1939). The Theory of Functions , 2nd ed. Oxford Univ. Press, London. · JFM 65.0302.01
[30] Widder, D. V. (1941). The Laplace Transform. Princeton Mathematical Series 6 . Princeton Univ. Press, Princeton, NJ. · Zbl 0063.08245
[31] Yor, M. (2001). Exponential Functionals of Brownian Motion and Related Processes . Springer, Berlin. · Zbl 0999.60004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.